Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Found severe acne on temples and cheekbones. Red pimples on face. Best way yo treat?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
I am 24 years old and have never had an issue with acne - in my teens I was prone to very minor breakouts at most and have had almost completely clear skin for most of my life. I have had 2 close family deaths in the past 4 months. Immediately 1 week following each death and grieving period, I have broken out in what appears to be severe acne flareups from my temples, down my cheeks and to my jawbone. Not much whitehead presence but very angry red pimples all clustered down my face. I have never had anything happen like this before. What is the best way to treat these crazy flareups and potentially prevent them from happening again? How long will it take to heal?
Posted Mon, 21 Oct 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 13 minutes later
Brief Answer:
please read a detailed answer below.

Detailed Answer:
Thanks for writing to us.
Stress can precipitate both acne and rosacea.
Now the type of lesions that you have mentioned can occur both in acne or rosacea. As you already have rosacea, it has to be seen whether these red raised bumps are due to rosacea or not.

For the same I would appreciate if you could attach an image of your face.
Usually in rosacea one gets red bumps and pustules along with redness, flushing and thread veins while in acne one has blackheads, whiteheads, red bumps, pustules etc.

In the meanwhile apply benzoyl peroxide and clindamycin gel over acne lesions. Use mild face wash and protect your face from sun.
Hoping to hear from you soon.
Above answer was peer-reviewed by
Follow-up: Found severe acne on temples and cheekbones. Red pimples on face. Best way yo treat? 9 minutes later
Thanks for the feedback - I will upload a photo. What I will stress is that this issue is a completely fluke event and only ever happened last time a family member passed away. I have worked a stressful job for 4 years and have had flareups of redness and flushing in response to work and general life stress many times. However - I've NEVER had this redness/flushing be accompanies by bumps and pimples. I just think it's so strange that this is my physical reaction to grief? Seems very extreme...
Answered by Dr. Kalpana Pathak 2 days later
Brief Answer:
please upload an image

Detailed Answer:
Firstly please accept my apologies for delayed response.
I need an image of your concerned lesions as it would help me in identifying the most plausible diagnosis in your case
If we go by the two possibilities I have mentioned-
Acne can flare up any time at any age. Causes could be medicines, cosmetics, stress, hormonal factors
Rosacea initially begins as redness flushing over face and as the disease progresses, red elevated papules and pus filled lesions may appear in due course. Rosacea is characterised by redness, thread vessels and red bumps/ papules and pustules/ pus filled lesions. Redness gets exacerbated by alcohol, spicy food, hot food, sun exposure, stress etc.
Whatever be the cause apply benzoyl peroxide and clindamycin gel over red bumps and pustules. Also wear a sunscreen in morning.
Hoping to get the pics soon.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor